Warning to All Dancers: Don't Ever Take Ciprofloxacin!


(Colorado )

This letter I wrote to my studio because I cannot teach sums it up:

Hello to all of the beautiful dancers and families at Xxx

I wanted to reach out and thank you all for your love and support to me and your dedication to Xxx.It has been hard to be away recovering, but I am so very proud of the xxxfaculty and families for keeping the wheels turning and keeping Xxx strong and functioning in our first class manner. :)

I am slowly returning to my classes, 2 hours a night. My beginning and combo classes are the most difficult for me to teach on crutches. I will be walking unassisted, hopefully November 1, 2015, and should be back to my full schedule of teaching with my apprentices in my beginning levels. Thank you so very much for your patience. It has been hard for me to be patient with the healing process but I want to get back full strength, therefore I am following doctor's orders to a "T."

I want to share my story with you, I feel it is of great significance to dancers, athletic individuals and everyone.

I was taking the antibiotic Ciprofloxacin (Levaquin) when I ruptured two of my three hamstring tendons on Sept 13, 2015 and my tendons had to be surgically reattached to my ischial tuberosity (sit bone of the pelvis) on Sept. 21, 2015, major surgery.

There is a warning of this side effect that some doctors make very clear while others do not even bring up the risk. If you look up this drug on the internet or read the insertion this serious side effect of tendon rupture is listed. The warning is that this medication may "rarely cause tendon damage (such as tendonitis, or tendon rupture) during or after treatment." It lists the categories that increase your risk as over the age of 60, or taking corticosteroids, none of which apply to me.

I feel very strongly that this medication is dangerous to dancers, and athletic, active people and I do not feel the risk is emphasized enough. I believe 100% that this medicine caused my injury.

From my experience I will not allow my children or loved ones to take this medicine ever again. My daughter, Ceresa, and husband, Rick were both taking Levaquin (same class as Cipro) at the time of their labrum tears, with no obvious injury. I do not feel this is a coincidence, and I feel this class of medicine is dangerous to our connective tissues, such as tendons and labrums. I did not make the connection between me, Ceresa and Rick until after my injury.

My thoughts and feelings are based on my own inferences and opinions, but I feel compelled to share my experience with you. Since my injury, I have met more and more people who have suffered similar serious side effects of this medication.

Your medical decisions are between you and your doctor, I am not interferring with your personal medical care, only sharing my personal experience.

Thank you for your patience, flexibility and understanding as I recover. Please feel free to contact me if you have any questions and please feel free to share my story.

Missing you, looking forward to seeing you all soon,


Comments for Warning to All Dancers: Don't Ever Take Ciprofloxacin!

Click here to add your own comments

Quinolones
by: Anonymous

Ciprofloxacin nearly killed me in 2011. These drugs, Cipro/Levaquin?Avelox etc... are poison and destroy the mitocondria that protects the cells in your body (excuse my spelling please)believe me I have warned many people, last year a Dr. prescribed Levaquin to my 86 year old sister...thank God she had listened to me and refused it, it probably would have killed her...but most doctors won't tell you this, because they just prescribe according to the drug reps that push this stuff.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Quinolone Antibiotics and Levaquin Tendonitis.

Search this Site
Custom Search

Vitamin D Fact Sheet

Magnesium Is for Movement Video

 

 











Magnesium Is for Movement Video